Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 31, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 4, 2014, 5:29 PM CDT for Bottineau County, Renville County, North Dakota. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 4, 2014, 6:20 PM CDT
- In force
- 51 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bottineau County, ND, Renville County, ND
The radar
The Minot AFB radar (KMBX), 64 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:30 PM CDT | HAIL 1 | 6 Sw Loraine, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944
WUUS53 KBIS 042229
SVRBIS
NDC009-075-042330-
/O.NEW.KBIS.SV.W.0031.140604T2229Z-140604T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
529 PM CDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA...
CENTRAL RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 630 PM CDT
* AT 524 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF MOHALL TO 13 MILES EAST OF
KENMARE...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MOHALL AROUND 600 PM CDT.
ANTLER AROUND 605 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GREENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4900 10106 4864 10112 4863 10184 4889 10183
4902 10121 4901 10108
TIME...MOT...LOC 2229Z 256DEG 20KT 4885 10156 4872 10177
HAIL...1.25IN
WIND...60MPH
$$
AYD3 follow-up statements
371
WWUS53 KBIS 042243
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
543 PM CDT WED JUN 4 2014
NDC009-075-042330-
/O.CON.KBIS.SV.W.0031.000000T0000Z-140604T2330Z/
BOTTINEAU ND-RENVILLE ND-
543 PM CDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
RENVILLE AND WESTERN BOTTINEAU COUNTIES UNTIL 630 PM CDT...
AT 538 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF MOHALL TO 9 MILES WEST OF MOHALL...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
MOHALL AROUND 600 PM CDT.
ANTLER AROUND 605 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4900 10106 4864 10112 4863 10184 4889 10183
4902 10121 4901 10108
TIME...MOT...LOC 2243Z 257DEG 20KT 4886 10144 4874 10165
HAIL...1.00IN
WIND...60MPH
$$
AYD976
WWUS53 KBIS 042302
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
602 PM CDT WED JUN 4 2014
NDC009-075-042330-
/O.CON.KBIS.SV.W.0031.000000T0000Z-140604T2330Z/
BOTTINEAU ND-RENVILLE ND-
602 PM CDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
RENVILLE AND WESTERN BOTTINEAU COUNTIES UNTIL 630 PM CDT...
AT 601 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF ANTLER TO 6 MILES SOUTHWEST OF
MOHALL...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
RENVILLE AND WESTERN BOTTINEAU COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4900 10106 4864 10112 4863 10184 4886 10166
4902 10121 4901 10108
TIME...MOT...LOC 2303Z 258DEG 21KT 4888 10127 4869 10158
HAIL...1.00IN
WIND...60MPH
$$981
WWUS53 KBIS 042320
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
620 PM CDT WED JUN 4 2014
NDC009-075-042330-
/O.CAN.KBIS.SV.W.0031.000000T0000Z-140604T2330Z/
BOTTINEAU ND-RENVILLE ND-
620 PM CDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RENVILLE AND WESTERN
BOTTINEAU COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING IS STILL
EXPECTED WITH THESE THUNDERSTORMS.
LAT...LON 4900 10106 4864 10112 4863 10184 4886 10166
4902 10121 4901 10108
TIME...MOT...LOC 2320Z 259DEG 22KT 4889 10112 4870 10143
$$
AYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:04 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 4, 3:04 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 304 PM CDT WED JUN 4 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 245 PM CDT WED JUN 4 2014 NOTE SEVERE THUNDERSTORM WATCH 220 IN EFFECT FOR THE SOUTHWEST THIS AFTERNOON AND EVENING. FOR THIS PERIOD..MAIN CONCERNS ARE SEVERE WEATHER...MAINLY LARGE HAIL AND DAMAGING WINDS ACROSS THE SOUTHWEST. THREAT AREA FOR SEVERE THUNDERSTORMS SHOULD REMAIN ACROSS THE SOUTHWEST THIS AFTERNOON AND EVENING. ABUNDANT CLOUDS HAVE LIMITED TEMPERATURES ACROSS THE CENTRAL AND EAST RESULTING IN LOW AND MID LEVEL LAPSE RATES THAT LIKELY WILL NOT SUPPORT DEEP SEVERE CONVECTION. THUNDERSTORMS FORMING ALONG THE H250 JET AHEAD OF A SHORTWAVE TROUGH MOVING THROUGH THE HIGH PLAINS INTO THE NORTHERN PLAINS THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE H500 TROUGH AXIS THROUGH TONIGHT WITH THUNDERSTORM CHANCES SPREADING EAST ACROSS CENTRAL NORTH DAKOTA THIS EVENING. ON THURSDAY CONVECTION WILL BE FOCUSED ALONG A COLD FRONT ENTERING THE NORTHWEST THURSDAY MORNING. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 245 PM CDT WED JUN 4 2014 ACTIVE WEATHER PATTERN TYPICAL FOR JUNE CONTINUES THROUGH THE LONG TERM PERIOD WITH THE BELT OF WESTERLIES MAINTAINED ACROSS THE NORTHERN PLAINS. A STRONG FRONTAL SYSTEM ASSOCIATED WITH AN UPPER LOW OVER SOUTH CENTRAL CANADA WILL BE MOVING SOUTH AND EAST ACROSS NORTH DAKOTA THURSDAY EVENING. THE FRONTAL PASSAGE WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. ANOTHER AREA OF PRECIPITATION IS SHOWN TO DEVELOP ACROSS SOUTHWEST NORTH DAKOTA OVERNIGHT THURSDAY/EARLY FRIDAY WITH BROAD TROUGHING ALOFT AND AS THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK MOVES ALONG THE ND/SD BORDER AREA. THIS AREA OF PRECIPITATION MIGRATES EAST ACROSS SOUTHERN NORTH DAKOTA FRIDAY DAYTIME INTO FRIDAY NIGHT AND CONTINUES SATURDAY BEFORE ENDING. KEPT POPS BELOW LIKELY WITH COOL SURFACE HIGH PRESSURE BUILDING SOUTH OVER THE FORECAST AREA FRIDAY AND SATURDAY...POSSIBLY LIMITED THE POTENTIAL MOISTURE. ALSO REMOVED THUNDER FRIDAY NIGHT WITH ZERO INSTABILITY FORECAST ACROSS WEST AND CENTRAL NORTH DAKOTA. THE UPPER TROUGH MOVES THROUGH THE FORECAST AREA SATURDAY NIGHT...ENDING PRECIPITATION ACROSS THE CWA. ACTIVE FLOW RESUMES/CONTINUES SUNDAY-WEDNESDAY WITH SHOWERS AND THUNDERSTORMS EACH PERIOD. COOL TEMPERATURES FRIDAY THROUGH SUNDAY ARE EXPECTED TO REMAIN MAINLY IN THE 60S...70S MONDAY AND TUESDAY...COOLING OFF AGAIN MID-WEEK BEHIND ANOTHER PROJECTED UPPER LOW MOVING ACROSS SOUTHERN CANADA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 245 PM CDT WED JUN 4 2014 THIS AFTERNOON...A TROUGH OF LOW PRESSURE ACROSS CENTRAL MONTANA IN COMBINATION WITH UPPER LEVEL WINDS WILL SUPPORT THUNDERSTORM DEVELOPMENT ACROSS WESTERN NORTH DAKOTA. VFR CONDITIONS ACROSS THE REGION. TYPICAL UNCERTAINTY IN TIMING AND COVERAGE OF THUNDERSTORMS LIMITS THE THREAT TO VCTS AT THIS TIME. ON THURSDAY A COLD FRONT WILL APPROACH THE NORTHWEST. SCATTERED THUNDERSTORMS MAY FORM ALONG THIS FEATURE THURSDAY MORNING. TO UNCERTAIN AT THIS TIME TO INCLUDE IN TAF FORECASTS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA LONG TERM...NH AVIATION...WAA
Hazardous weather outlook, Jun 4, 3:34 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 334 PM CDT WED JUN 4 2014 NDZ009-017-052045- WILLIAMS-MCKENZIE- 334 PM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR WILLISTON. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY. THE THREAT OF STORMS REMAINS IN THE FORECAST FOR FRIDAY THROUGH SATURDAY WITH THE BEST CHANCES ALONG THE SOUTH DAKOTA BORDER. AFTER A DRY DAY ON SUNDAY...THUNDERSTORM CHANCES RETURN SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ001>003-005-010>013-018>023-025-034>037-042-045>048-050-051- 052045- DIVIDE-BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 334 PM CDT WED JUN 4 2014 /234 PM MDT WED JUN 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS ALL OF CENTRAL AND WESTERN NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY. THE THREAT OF STORMS CONTINUES FOR FRIDAY THROUGH SATURDAY WITH THE BEST CHANCES ALONG THE SOUTH DAKOTA BORDER. AFTER A DRY DAY ON SUNDAY...THUNDERSTORM CHANCES RETURN SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ004-052045- BOTTINEAU- 334 PM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE. THERE WILL BE A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. THUNDERSTORM CHANCES RETURN SUNDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ031>033-040-041-043-044-052045- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 234 PM MDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS SOUTHWEST NORTH DAKOTA. SOME STORMS ACROSS THE SOUTHWEST COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY. THE THREAT OF STORMS CONTINUES FOR FRIDAY THROUGH SATURDAY WITH THE BEST CHANCES ALONG THE SOUTH DAKOTA BORDER. AFTER A DRY DAY ON SUNDAY...THUNDERSTORM CHANCES RETURN SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. WA
In the hours before
Special weather statement, Jun 4, 4:05 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
405 PM CDT WED JUN 4 2014
NDZ010-011-042130-
MOUNTRAIL-WARD-
405 PM CDT WED JUN 4 2014
...STRONG THUNDERSTORM OVER EASTERN MOUNTRAIL COUNTY...
AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF BLAISDELL...OR 15 MILES
SOUTHEAST OF STANLEY...MOVING NORTHEAST AT 20 MPH.
PENNY SIZE HAIL...WINDS UP TO 30 MPH...AND DEADLY CLOUD TO GROUND
LIGHTNING...WILL ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TAGUS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4828 10219 4841 10190 4822 10170 4810 10215
4822 10225
TIME...MOT...LOC 2105Z 242DEG 18KT 4823 10209
HEINERTSpecial weather statement, Jun 4, 4:31 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 431 PM CDT WED JUN 4 2014 NDZ040-042145- SLOPE- 331 PM MDT WED JUN 4 2014 ...STRONG THUNDERSTORM OVER FAR EASTERN SLOPE COUNTY... AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF AMIDON...OR 18 MILES NORTHEAST OF BOWMAN...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...WINDS UP TO 30 MPH...DEADLY CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EASTERN SLOPE COUNTY. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4652 10293 4629 10293 4631 10328 4649 10330 TIME...MOT...LOC 2130Z 265DEG 21KT 4640 10316 HEINERT
Special weather statement, Jun 4, 4:54 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
454 PM CDT WED JUN 4 2014
NDZ040-041-042215-
HETTINGER-SLOPE-
354 PM MDT WED JUN 4 2014
...STRONG THUNDERSTORMS ACROSS FAR EASTERN SLOPE AND WESTERN
HETTINGER COUNTIES...
AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS FAR EASTERN SLOPE
AND WESTERN HETTINGER COUNTIES.
PENNY SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
REGENT...
HAVELOCK...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4657 10260 4658 10235 4629 10233 4628 10300
4635 10309 4651 10299
TIME...MOT...LOC 2151Z 269DEG 31KT 4640 10286
HEINERTSpecial weather statement, Jun 4, 5:08 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 508 PM CDT WED JUN 4 2014 NDZ011-042245- WARD- 508 PM CDT WED JUN 4 2014 ...STRONG THUNDERSTORM OVER WARD COUNTY NEAR MINOT... AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DES LACS...OR 13 MILES WEST OF MINOT... MOVING EAST AT 20 MPH. PENNY SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MINOT... BURLINGTON... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4841 10119 4819 10112 4808 10178 4830 10184 TIME...MOT...LOC 2208Z 255DEG 18KT 4821 10152 HEINERT
Special weather statement, Jun 4, 5:18 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 518 PM CDT WED JUN 4 2014 NDZ003-004-042245- BOTTINEAU-RENVILLE- 518 PM CDT WED JUN 4 2014 ...STRONG THUNDERSTORMS MOVING EAST OVER NORTHERN RENVILLE COUNTY... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF TOLLEY...OR 44 MILES NORTHWEST OF MINOT...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOHALL... LORAINE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4898 10131 4877 10123 4871 10176 4888 10183 TIME...MOT...LOC 2217Z 256DEG 19KT 4881 10166 TM
Special weather statement, Jun 4, 5:19 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 519 PM CDT WED JUN 4 2014 NDZ003-004-042245- BOTTINEAU-RENVILLE- 519 PM CDT WED JUN 4 2014 ...SPECIAL WEATHER STATEMENT... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF TOLLEY...OR 44 MILES NORTHWEST OF MINOT...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOHALL... LORAINE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4897 10147 4876 10138 4868 10182 4886 10195 TIME...MOT...LOC 2219Z 256DEG 19KT 4881 10164 HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:28 PM CDT | Special Weather Statement | BIS | Williams | 32 min |
| Jun 4, 3:38 PM CDT | Special Weather Statement | BIS | Slope | 67 min |
| Jun 4, 3:54 PM CDT | Special Weather Statement | BIS | Stark | 36 min |
| Jun 4, 4:05 PM CDT | Special Weather Statement | BIS | Mountrail | 25 min |
| Jun 4, 4:31 PM CDT | Special Weather Statement | BIS | Slope | 14 min |
| Jun 4, 4:54 PM CDT | Special Weather Statement | BIS | Hettinger | 21 min |
| Jun 4, 4:58 PM CDT | Tornado Warning | BIS | Hettinger | 32 min |
| Jun 4, 5:08 PM CDT | Special Weather Statement | BIS | Ward | 37 min |
| Jun 4, 5:18 PM CDT | Special Weather Statement | BIS | Renville | 27 min |
| Jun 4, 5:19 PM CDT | Special Weather Statement | BIS | Renville | 26 min |
| Jun 4, 5:29 PM CDT | Tornado Warning | BIS | Adams, Hettinger | 31 min |
| Jun 4, 5:33 PM CDT | Special Weather Statement | BIS | Rolette | 27 min |
| Jun 4, 5:42 PM CDT | Special Weather Statement | BIS | Ward | 33 min |
| Jun 4, 5:55 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 65 min |
| Jun 4, 6:02 PM CDT | Severe Thunderstorm Warning | BIS | Adams | 43 min |
| Jun 4, 6:15 PM CDT | Special Weather Statement | BIS | Rolette | 30 min |
| Jun 4, 6:47 PM CDT | Areal Flood Advisory | BIS | Ward | 6 hr |
| Jun 4, 6:53 PM CDT | Special Weather Statement | BIS | Rolette | 37 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.